Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 356, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 28, 2012, 1:54 PM EDT for 4 counties in Virginia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2012, 1:54 PM EDT (17:54 UTC)
- Expired
- Sep 28, 2012, 3:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Danville, VA, City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 2:54 PM EDT | TSTM WND DMG | 2 Nnw Blairs, VA | ONE TREE DOWN ALONG THE 800 BLOCK OF ROUTE 745 - MT VIEW RD |
| Sep 28, 2:54 PM EDT | TSTM WND DMG | 3 Ssw Danville City, VA | ONE TREE DOWN ON CORNING DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034
WUUS51 KRNK 281754
SVRRNK
VAC089-143-590-690-281900-
/O.NEW.KRNK.SV.W.0356.120928T1754Z-120928T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 PM EDT FRI SEP 28 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
EASTERN CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
EASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 300 PM EDT.
* AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHATMOSS...OR NEAR MARTINSVILLE CITY...AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
LEATHERWOOD...
AXTON...
SANDY RIVER...
SWANSONVILLE...
BLAIRS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3663 7989 3678 7983 3686 7938 3654 7927
3655 7988
TIME...MOT...LOC 1754Z 273DEG 24KT 3670 7976
$$
DS3 follow-up statements
032
WWUS51 KRNK 281822
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT FRI SEP 28 2012
VAC690-281831-
/O.CAN.KRNK.SV.W.0356.000000T0000Z-120928T1900Z/
CITY OF MARTINSVILLE VA-
222 PM EDT FRI SEP 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE... IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE CITY OF
MARTINSVILLE. THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3659 7988 3665 7983 3671 7977 3686 7938
3654 7927 3655 7988
TIME...MOT...LOC 1821Z 281DEG 15KT 3664 7971
$$
VAC089-143-590-281900-
/O.CON.KRNK.SV.W.0356.000000T0000Z-120928T1900Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-HENRY VA-
222 PM EDT FRI SEP 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR THE CITY OF DANVILLE... SOUTHWESTERN PITTSYLVANIA AND
SOUTHEASTERN HENRY COUNTIES...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AXTON...MOVING EAST AT
15 MPH. THE STORM HAS SHOWN SIGNS OF WEAKENING...BUT THE POTENTIAL
STILL EXISTS FOR IT TO INTENSIFY.
LOCATIONS IMPACTED INCLUDE...
AXTON...
AIKEN SUMMIT...
SANDY RIVER...
CASCADE...
WESTOVER HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3659 7988 3665 7983 3671 7977 3686 7938
3654 7927 3655 7988
TIME...MOT...LOC 1821Z 281DEG 15KT 3664 7971
$$
DS814
WWUS51 KRNK 281846
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT FRI SEP 28 2012
VAC089-281856-
/O.CAN.KRNK.SV.W.0356.000000T0000Z-120928T1900Z/
HENRY VA-
246 PM EDT FRI SEP 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3655 7971 3662 7970 3666 7969 3673 7962
3686 7938 3654 7927
TIME...MOT...LOC 1846Z 281DEG 15KT 3662 7958
$$
VAC143-590-281900-
/O.CON.KRNK.SV.W.0356.000000T0000Z-120928T1900Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
246 PM EDT FRI SEP 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR THE CITY OF DANVILLE... SOUTHWESTERN PITTSYLVANIA COUNTY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASCADE...OR 7 MILES
NORTH OF MAYFIELD...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CASCADE...
WESTOVER HILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3655 7971 3662 7970 3666 7969 3673 7962
3686 7938 3654 7927
TIME...MOT...LOC 1846Z 281DEG 15KT 3662 7958
$$634
WWUS51 KRNK 281900
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT FRI SEP 28 2012
VAC143-590-281911-
/O.EXP.KRNK.SV.W.0356.000000T0000Z-120928T1900Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
300 PM EDT FRI SEP 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE...
SOUTHWESTERN PITTSYLVANIA COUNTY EXPIRES AT 300 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3655 7971 3662 7970 3666 7969 3673 7962
3686 7938 3654 7927
TIME...MOT...LOC 1846Z 281DEG 15KT 3661 7946
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 1:26 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 28, 1:26 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 126 PM EDT FRI SEP 28 2012 .SYNOPSIS... A COLD FRONT WILL SAG SLOWLY SOUTH INTO THE AREA TONIGHT AND INTO NORTH CAROLINA BY EARLY SATURDAY. THE FRONT WILL STALL OVER THE CAROLINAS OVER THE WEEKEND INTO EARLY NEXT WEEK. LOW PRESSURE WILL MOVE FROM THE GULF COAST INTO THE CAROLINAS ON TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM EDT FRIDAY... WAVE/VORT MOVING INTO SOUTHERN WVA ATTM THE MAIN PLAYER THIS MORNING WITH BANDS OF SHRA/TSRA EXTENDING FROM AROUND THE SMALL COMMA HEAD SOUTH INTO SW VA PER LATEST RADAR TRENDS. LATEST GUIDANCE TAKES THIS IMPULSE NE ALONG THE FRONT INTO NORTH/CENTRAL VA AND GRADUALLY DAMPENS IT THIS AFTERNOON AS THE SURFACE BOUNDARY SAGS IN BY LATE IN THE DAY. EXPECT MUCH OF THE DEEPER CONVECTION TO THE WEST TO WEAKEN PUSHING OUT EAST ACROSS THE MOUNTAINS GIVEN LACK OF EARLY INSTABILITY BUT MAY BE ENOUGH SHRA/CLOUDS TO INHIBIT HEATING THIS AFTERNOON. EXCEPTIONS LIKELY OVER THE FAR SOUTH AND EAST WHERE DOWNSLOPING SEEN OFF MORNING RAOBS SHOULD ALLOW FOR MORE BREAKS. HAVE ALREADY UPDATED TO BUMP POPS TO LIKELY A BIT SOONER FAR WEST WHILE TRIMMING OUT EAST WHERE WILL STILL BE A FEW HOURS PUSHING ANY SHRA OVER THE BLUE RIDGE. LEFT OVERALL LIKELY POPS FOR MOST AREAS LATER IN THE AFTERNOON WHEN COMBO OF WAVE/FRONT AND SOME HEATING SHOULD ALLOW FOR MORE WIDESPREAD SHRA ACROSS THE CWA. TEMPS TRICKY AS EXPECT LITTLE IN THE WAY OF RISES NW EARLY ON WHILE SEEING SOME SUN PIEDMONT AND FAR SOUTH. THEREFORE BUMPED DOWN HIGHS IN THE WEST AND NORTH A FEW DEGREES WHILE LEAVING THE EAST MOSTLY IN THE LOW 80S. PREVIOUS DISCUSSION AS OF 420 AM EDT FRIDAY... COLD FRONT TRAILS FROM LOW IN WESTERN PENNSYLVANIA TO ANOTHER LOW IN WESTERN KENTUCKY. WATER VAPOR LOOP SHOWS A WELL DEFINED SHORT WAVE ASSOCIATED WITH THE KENTUCKY LOW. THIS FEATURE WILL TRACK EAST TODAY...REACHING THE FORECAST AREA THIS AFTERNOON. EXPECT THE FRONT TO REMAIN ALONG A DC TO WESTERN KENTUCKY LINE THROUGH THE DAY WITH A SLIGHT PUSH TO THE SOUTH TONIGHT AFTER THE LOW GOES BY. SIMILAR TO THE PAST COUPLE OF DAYS EXPECT CLUSTERS OF SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY TODAY AND TONIGHT. RADAR WAS SHOWING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE WARM...MOIST AIR MASS AHEAD OF THE FRONT. LATEST RUC AND LOCAL WRF DATA KEPT A MAJORITY OF THE SHOWERS AND THUNDERSTORMS IN THE WESTERN COUNTY WARNING AREA THIS MORNING THEN MOVES A LINE OF THUNDERSTORMS ACROSS THE FORECAST AREA BETWEEN 19Z/3PM AND 01Z/9PM. HAVE ALIGNED PROBABILITY OF PRECIPITATION TO FOLLOW THIS TIMING AND PLACEMENT. ONCE THE STORMS EXIT THE AREA THIS EVENING...THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES OVERNIGHT WITH THE FRONT ENTERING THE NORTHERN AND CENTRAL COUNTY WARNING AREA. CLOUD COVER WILL GREATLY INFLUENCE THE INSTABILITY TODAY AND THE LOCATIONS WITH THE HIGHEST POTENTIAL OF STRONG TO SEVERE STORMS. WITH CLOUDS ALREADY SPREADING INTO THE WESTERN COUNTY WARNING AREA...APPEARS THE BETTER THREAT FOR ANY SEVERE STORMS WILL BE IN THE FOOTHILLS AND PIEDMONT WERE THERE WILL BE MORE HEATING AND BETTER LAPSE RATES. WILL HIGHLIGHT THE SEVERE THREAT FOR THIS REGION IN THE HAZARDOUS WEATHER OUTLOOK. WITH THE FOOTHILLS AND PIEDMONT GETTING MORE SUN THIS MORNING HAVE USE THE WARMER GUIDANCE AS A BASIS FOR AFTERNOON HIGH TEMPERATURES. CLOUDS WILL KEEP HIGHS SLIGHTLY COOLER IN THE WEST. WILL ALSO KEEP MINIMUM TEMPERATURES TONIGHT ON THE MILD SIDE...WITH MUCH OF THE FORECAST AREA STILL ON THE WARM SIDE OF THE FRONT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM EDT FRIDAY... AN UPPER LEVEL CLOSED OFF LOW WILL TRACK SOUTH FROM ONTARIO ON SATURDAY TO NORTHWEST PENNSYLVANIA SUNDAY. THIS LOW WILL THEN TRACK NORTHEAST OVER NEW YORK SUNDAY NIGHT. THIS LOW WILL MAINLY INFLUENCE THE AREAS WEATHER BY KEEPING TEMPERATURES NEAR NORMAL ON SATURDAY AND BELOW NORMAL SUNDAY. CAN NOT RULE OUT A STRAY MOUNTAIN SHOWERS AS SHORT WAVES PIVOT AROUND THE LOW AND ACROSS THE APPALACHIANS. MODELS ARE PAINTING SHOWERS ACROSS RNK SOUTH IN THE MORNING...THEN IN THE PIEDMONT DURING THE AFTERNOON. AT FIRST...I DISREGARDED THESE SHOWERS AS THE FRONT IS WELL SOUTH OF THE AREA AND THE SURFACE TO LOW LEVEL FLOW IS NORTHERLY. IN FURTHER DISSECTING THE MODELS...THERE IS AN 85H THETA-E BOUNDARY ALONG THE BLUE RIDGE FOR MUCH OF THE DAY. FURTHERMORE...MID AND UPPER LEVEL JET STRUCTURE WOULD PROMOTE SHOWERS TO FORM...ESPECIALLY IF LOW LEVEL MOISTURE IS SIGNIFICANT ENOUGH. SO I AM CONVINCED SHOWERS WILL DEVELOP ACROSS THE SOUTH AND EAST ON SATURDAY. HOWEVER...THINKING MODELS ARE OVER DONE ON RAINFALL AMOUNTS WITH SOME DRIER AIR WORKING IN FROM THE NORTH. THESE SHOWERS SHOULD FADE OR MOVE EAST OF THE AREA OVERNIGHT. NEIGHBORING OFFICES IN THE EAST HAVE LOW CHANCE POPS FOR SUNDAY. CONSIDERING THE FLIP-FLOP NATURE OF THE MODELS LATELY AND FORECAST COLLABORATION...WILL ALSO HAVE LOW CHANCE POPS ACROSS THE PIEDMONT SUNDAY. ANY SHOWERS WILL BE BRIEF AND THEREFORE LOOKING AT MORE OF A DRY DAY. BY MONDAY MORNING...THE UPPER LEVEL LOW WILL TRACK TO THE NORTHEAST AND HIGH PRESSURE FILLS IN BEHIND IT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... GFS IS DEFINITELY TRENDING TOWARD AN ECMWF SOLUTION NOW WITH MUCH LESS AMPLITUDE WITH THE 500MB SHORT WAVE RIDING THROUGH THE UPPER MIDWEST ON TUESDAY. PATTERN WILL ESSENTIALLY EVOLVE FROM A DEEP TROF IN THE EAST ON SUNDAY TO A SPLIT FLOW REGIME BY MIDWEEK. HIGH PRESSURE IS NOW PROGGED TO SET UP SHOP OFF THE COAST AND THIS WILL BRING DEEP MOIST SLY FLOW INTO OUR AREA. ONE SURGE OF MOISTURE WILL ARRIVE WITH A SHORT WAVE ON TUESDAY AND AGAIN ON THURSDAY WITH A BIT OF A BREAK ON WEDNESDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 1245 PM EDT FRIDAY... INITIAL BATCH OF SHOWERS AND ISOLATED STORMS NOW PUSHING OUT TO EAST OF THE BLUE RIDGE WITH GUSTY WINDS ASSOCIATED WITH THE LEADING EDGE OF THE CONVECTION. THIS WILL CONTINUE TO BRING PERIODS OF IFR/MVFR AT KLWB AND PERHAPS KLYH THRU 19Z/3 PM. ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ACROSS THE EAST WITH SOME OF THIS COVERAGE LIKELY AFFECTING KDAN THIS AFTERNOON. EXPECTING TO REMAIN VFR AT ALL OTHER SITES AS THE REGION BRIEFLY SLIDES INTO A BREAK BETWEEN THE CURRENT WAVE AND THE NEXT UPSTREAM IMPULSE OVER KY. THIS NEXT WAVE WILL COMBINE WITH THE FRONT SINKING SOUTH TO BRING ANOTHER ROUND OF SHRA/TSRA FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. FRONT LOOKS TO SLIP THROUGH THE NW LATER TONIGHT...AND PERHAPS REACHING THE VA/NC BORDER OVERNIGHT. LATEST NAM QUITE BULLISH ON BRINGING IN IFR/LIFR FOG AND LOW CIGS BEHIND THE EXITING SHRA THIS EVENING BUT LOOKS OVERDONE OUTSIDE OF SE WVA WHERE HIGHER CONFIDENCE OF SEEING AT LEAST MVFR CIGS/VSBYS TONIGHT. ELSW TRENDED CLOSER TO THE LATEST LAMP DATA WITH A COMP TOWARD THE NAM LATE WHEN A PERIOD OF MVFR/IFR VSBYS/CIGS POSSIBLE AT MOST LOCATIONS EXCLUDING KROA. THE DEEPER MOISTURE ALONG THE FRONT GETS PUSHED INTO THE CAROLINAS ON SATURDAY AND SUNDAY. HOWEVER WITH ANOTHER WAVE RIPPLING ALONG THE FRONT TO THE SOUTH WILL LIKELY BE HARD TO ERODE LOW CIGS OVER THE SOUTH UNTIL SAT AFTERNOON. SOME -RA ALSO POSSIBLE MAINLY AROUND KDAN IN THE MORNING BUT WONT INCLUDE MENTION ATTM WHILE KEEPING VFR CIGS MOST SPOTS UNTIL MID MORNING AND INTO THE AFTERNOON AT KDAN. SHOULD FINALLY SEE CLOUDS AND A RETURN TO VFR SAT NIGHT INTO SUNDAY WITH ONLY SOME RESIDUAL CLOUDS AROUND OUT EAST SAT EVENING FOR NOW. LOW PRESSURE MOVING UP FROM THE GULF WILL LIKELY BRING RAIN AND SUB VFR CONDITIONS LATER MONDAY INTO TUESDAY FOLLOWED BY IMPROVING WEATHER TUESDAY. && .EQUIPMENT... THE KFCX DOPPLER RADAR WHICH SERVES THE ROANOKE AND SURROUNDING AREA IS TENTATIVELY SCHEDULED TO BE TAKEN DOWN FOR SEVERAL DAYS BEGINNING MONDAY OCTOBER 1ST FOR ITS UPGRADE TO DUAL POLARIZATION TECHNOLOGY. NEIGHBORING DOPPLER RADARS AT STERLING VA (KLWX)... WAKEFIELD VA (KAKQ)...RALEIGH NC (KRAX)...GREENVILLE-SPARTANBURG SC (KGSP)...MORRISTOWN TN (KMRX)...AND CHARLESTON WV (KRLX) WILL CONTINUE TO PROVIDE COVERAGE OVER PARTS OF THE KFCX AREA DURING THE INSTALLATION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...RCS LONG TERM...MBS AVIATION...AMS/JH/KM EQUIPMENT...
Hazardous weather outlook, Sep 28, 5:43 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 543 AM EDT FRI SEP 28 2012 VAZ011-018>020-WVZ042>045-290945- GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 543 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047- 058-059-290945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 543 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON INTO THE EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 1:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
145 PM EDT FRI SEP 28 2012
NCZ019-281815-
WILKES NC-
145 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 142 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BOOMER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WILKESBORO RESERVOIR AROUND 155 PM...BOOMER
AROUND 200 PM AND MORAVIAN FALLS AROUND 210 PM.
LAT...LON 3602 8135 3604 8139 3607 8143 3609 8143
3613 8112 3603 8112 3602 8117 3603 8118
3602 8125 3599 8133
DSSpecial weather statement, Sep 28, 1:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 148 PM EDT FRI SEP 28 2012 NCZ004-005-VAZ032-043-044-281830- HENRY VA-PATRICK VA-PITTSYLVANIA VA-ROCKINGHAM NC-STOKES NC- 148 PM EDT FRI SEP 28 2012 ...STRONG THUNDERSTORMS WILL AFFECT HENRY...PATRICK...PITTSYLVANIA... ROCKINGHAM AND STOKES COUNTIES... AT 146 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES NORTHEAST OF MARTINSVILLE CITY TO 5 MILES EAST OF PILOT MOUNTAIN... MOVING EAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR HANGING ROCK STATE PARK...LEATHERWOOD... CHATMOSS...AND SANDY RIDGE AROUND 155 PM...MARTINSVILLE AIRPORT... PRESTONVILLE...AND DANBURY AROUND 200 PM...SANDY RIVER...RIDGEWAY AND AND RIDGEWAY AROUND 205 PM. LAT...LON 3635 8045 3680 7982 3671 7926 3625 7997 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:23 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 22 min |
| Sep 28, 1:48 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 42 min |
| Sep 28, 2:10 PM EDT | Special Weather Statement | RNK | Buckingham | 35 min |
| Sep 28, 2:20 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Sep 28, 2:48 PM EDT | Special Weather Statement | RNK | Halifax | 42 min |
| Sep 28, 3:02 PM EDT | Special Weather Statement | RNK | City of Danville | 43 min |
| Sep 28, 3:21 PM EDT | Special Weather Statement | RNK | Halifax | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.